Alert archive / Michigan / Wind Advisories in 2005

Wind Advisory 1, NWS Grand Rapids, MI

September 28, 20056 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Sep 28, 2005, 3:46 PM EDT for 6 counties in Michigan. It took effect at Sep 28, 2005, 6:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2005, 3:46 PM EDT (19:46 UTC)
In effect from
Sep 28, 2005, 6:00 PM EDT
Expired
Sep 29, 2005, 5:49 AM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 281946
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 PM EDT WED SEP 28 2005

...COLD FRONT TO BRING STRONG GUSTY WINDS TONIGHT...

.A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS MICHIGAN
TONIGHT. NORTHWEST WINDS BEHIND THE FRONT WILL GUST TO 50 MPH
ALONG THE LAKE MICHIGAN SHORELINE.

MIZ037-043-050-056-064-071-290400-
/X.NEW.KGRR.WI.Y.0001.050928T2200Z-050929T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GRAND HAVEN...HOLLAND...SOUTH HAVEN
346 PM EDT WED SEP 28 2005

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. 

WINDS WILL SHIFT ABRUPTLY TO THE NORTHWEST THIS EVENING BEHIND A
STRONG COLD FRONT. SUSTAINED SPEEDS OF 25 TO 35 MPH CAN BE
EXPECTED... WITH GUSTS TO 50 MPH AT TIMES ALONG THE LAKE MICHIGAN
SHORELINE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY LOOSE
OBJECTS WHICH COULD BE THROWN AROUND BY THE STRONG WINDS.

$$

MEADE
2 follow-up statements
000 
WWUS73 KGRR 290205
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 PM EDT WED SEP 28 2005

...GUSTY WINDS OVERNIGHT...

.IT WILL BE QUITE WINDY OVERNIGHT BEHIND A COLD FRONT WHICH MOVED
THROUGH EARLIER. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
50 MPH ARE POSSIBLE OVERNIGHT ALONG THE LAKE MICHIGAN SHORELINE.

MIZ037-043-050-056-064-071-291000-
/X.CON.KGRR.WI.Y.0001.000000T0000Z-050929T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GRAND HAVEN...HOLLAND...SOUTH HAVEN
1005 PM EDT WED SEP 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

SUSTAINED WIND SPEEDS OF 20 TO 30 MPH OUT OF THE NORTHWEST ARE
LIKELY OVERNIGHT WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES ALONG
THE LAKE MICHIGAN SHORELINE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY LOOSE
OBJECTS WHICH COULD BE THROWN AROUND BY THE STRONG WINDS.

$$

LAURENS
000 
WWUS73 KGRR 290949
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
549 AM EDT THU SEP 29 2005

MIZ037-043-050-056-064-071-291100-
/X.CAN.KGRR.WI.Y.0001.000000T0000Z-050929T1000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GRAND HAVEN...HOLLAND...SOUTH HAVEN
549 AM EDT THU SEP 29 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Sep 28, 12:01 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 28, 12:01 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 PM EDT WED SEP 28 2005

.UPDATE...
THE COLD FRONT...AND THE RAIN BEHIND IT...IS ADVANCING ACROSS WI ON
SCHEDULE AND IS CURRENTLY FROM ROUGHLY GREEN BAY TO DUBUQUE IA. FCST
IS ON TRACK AND HAVE UPDATED ONLY TO FRESHEN WORDING FOR THE
AFTERNOON. HOWEVER LATEST ETA IS HITTING THE WINDS STRONGER AND IT
LOOKS IN BUFKIT LIKE WELL BE TAPPING INTO 40-45 KNOT WINDS JUST OFF
THE SURFACE TONIGHT. MAY NEED TO POST A WIND ADVISORY AT 4 PM... BUT
FOR NOW HAVE JUST INCREASED THE GUSTS TO 40 MPH TONIGHT IN THE
ZONES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY THIS MORNING
AND AFTERNOON FOR THE NEARSHORE WATERS FROM HOLLAND TO MANISTEE.
GALE WARNING IN EFFECT TONIGHT THROUGH NOON THURSDAY FOR THE
NEARSHORE WATERS FROM ST. JOSEPH TO MANISTEE.

&&

MEADE
Hazardous weather outlook, Sep 28, 6:11 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
611 AM EDT WED SEP 28 2005

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-291015-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
611 AM EDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS ARE EXPECTED TO INCREASE TO GALE FORCE TONIGHT. WAVES IN THE
NEARSHORE WATERS WILL INCREASE TO IN EXCESS OF 6 FEET..POSING A
THREAT TO SMALL CRAFT.  THERE WILL BE AN INCREASED RISK FOR RIP
CURRENTS.

AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT.  SEVERE WEATHER IS
NOT FORECASTED. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING
...LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH.

A COLD FRONT WILL TRACK SOUTHEAST THROUGH THE REGION TONIGHT CREATING
THE GUSTY WINDS...ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WAVES IN EXCESS OF 6 FEET WILL CONTINUE FOR THURSDAY AND INTO
THURSDAY NIGHT POSING A THREAT TO SMALL CRAFT.  THERE WILL BE A
THREAT OF WATERSPOUTS...ALONG WITH AN INCREASED THREAT FOR RIP
CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Michigan, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.